iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicinemonkey biteWhat is the correct treatment for monkey bites in my child?

Can you verify if my child is receiving the correct treatment for monkey bite?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At September 4, 2017
Reviewed AtDecember 31, 2023

Patient's Query

Hello doctor,

A child, 2 years and six months old, was given the first two doses of Rabipur (anti-rabies vaccine) on the scheduled date, that is the zero and third day of the monkey bite. However, due to lack of knowledge, both the times, it was given in the gluteal region. The third dose was given on the deltoid area, and the fourth dose is due in three days. Kindly advice what is to be done further.

Hello doctor,

I went through your post.

  • Your child had an animal bite, for which he is receiving post-exposure prophylaxis for rabies.
  1. Human rabies immunoglobulin is given (20 mcg/kg) around the injury site. 
  2. Anti-rabies vaccine (ARV) is given on day zero, three, seven and 14 in the deltoid area. In infants, it is given around the lateral side of the thigh. 
  • Your kid has received it in the gluteal area, which is generally avoided due to the contamination of the area. However, it is not less effective even if given there. So, you do not need to worry. Just complete the fourth dose, and everything will be alright.

For further queries consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician

Patient's Query

Thank you doctor,

The fourth and fifth shot of anti-rabies vaccine has been received. My child has a hoarseness of voice from the last 30 days, without any other symptoms such as fever, cough, vomiting, etc. The local doctors prescribed some antibiotic, anti-allergy medicines. Kindly advice what to do further.

Hello, 

Welcome to icliniq.com.

You have taken five doses instead of four. You have been extra cautious. But, that is good. 

  • The hoarseness of voice in a young child is generally due to a sudden sharp cry which sometimes causes edema of the vocal cords. You can get an indirect laryngoscopy of the kid to have a look on the vocal cords by an ENT doctor. Try to train your kid to rest his vocal cords.
  • Antibiotics are not needed. However, for the time being, continue the antiallergic meds. It is usually a self-limiting condition and settles spontaneously.
  • Hoarseness of voice due to ARV is not known and less likely to be the cause.

Regards.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Ashaq Hussain Parrey
Dr. Ashaq Hussain Parrey

Rheumatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy